MAUDE Adverse Event Report: TORNIER INC PERFORM HUMERAL HEAD IMPACTOR TIP

TORNIER INC PERFORM HUMERAL HEAD IMPACTOR TIP
Catalog Number MWM054
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
Impactor tip broke into two pieces during surgery.
 
Additional Manufacturer Narrative
The reported event could be confirmed since the product was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following, the visual inspection of the returned device reveals breakage.The impactor tip is broken into two pieces at the proximal end where the impactor tip connects the impactor handle.The tip appears to have been used roughly, as evidenced by visible damage marks.The breakage pattern indicates brittle nature of fracture and rough usage.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material or manufacturing related problems were found during the investigation.Based on investigation the root cause was attributed to combination of design and normal usage related issue.As a device that is manufactured of plastic and incurs numerous impaction events, cleaning and sterilization cycles, breakage as noted in this complaint can be expected.A design improvement is in progress to prevent the recurrence of the alleged failure.If any further information is provided the complaint report will be updated.
 
Event or Problem Description
Impactor tip broke into two pieces during surgery.

Brand Name
PERFORM HUMERAL HEAD IMPACTOR TIP
Common Device Name
IMPACTOR
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key23245306
Report Number0001649390-2025-00695
Device Sequence Number18752382
Product Code HWA
UDI-Device Identifier00846832082964
UDI-Public(01)00846832082964(10)CV0121341
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMWM054
Device Lot NumberCV0121341
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/11/2025
Supplement Date Received by Manufacturer11/13/2025
Initial Report FDA Received Date10/08/2025
Supplement Report FDA Received Date12/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/09/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown